Discussions By Condition: Thyroid conditions

Overactive thyroid and nodule that comes and goes; very confused and scared

Posted In: Thyroid conditions 1 Replies
  • Posted By: vera2000
  • June 20, 2008
  • 01:47 PM


Past December a routine blood test showed my thyroid is hyperactive. Last month, having the blood tests done again, my thyroid was still overactive. My doctor sent me for an ultrasound test that showed a few nodules on my thyroid, one being big (1.5 cm) on the left side. Then he sent me for a radioactive uptake scan, which showed a big nodule, on the right side this time. Yesterday I had appointment for biopsy (Fine needle aspiration). They used the ultrasound machine to see and guide them where the nodule was. I was scared like crazy, as you can imagine (and I still am), so when I heard the doctor that he cannot find any nodule on either side, only a few small, I was really happy but puzzled also. What in the world is going on? Is possible that the uptake radioactive substance shrank the nodule? Why the 1st sonogram saw the nodule on one side and the scan on the other side?

I went back to my endo who said that he will put me on radioactive medication and we will follow up in 3/6 months with more ultrasound tests.

Did anybody experience something similar?


Thank you.

Reply Flag this Discussion

1 Replies:

  • Hi! A couple years ago I went for an OBGYN appointment and the doctor said I had a lump in my throat and I should get tested for thyroid problems. So, I went in and they found about 30 nodules, one was 1cm and a mixed cyst and solid, which could be cancerous. It was too small to test with a needle, they did an ultrasound and all that stuff. Thyroid levels came back normal, but I swear I went psycho since then. I do not have energy to do anything. I am in a bad mood one day, good mood the next. I alway wake up in the worst mood in the world. I scream alot, I am aggrivated at everything. My ears....loud noises make them ring and make me shriek. I dont know what it is they really bother me. I went in for surgery about 2 and a half years ago. I was naked on the table scared to death. I was prepped and ready to go to sleep when the surgeon walked over and told me that he did not feel right about the surgery. He told me that someone my age (28 at the time) is just too young to chance cutting the wrong thing or having to take medication the rest of my life. So, it didnt get done. They put me on meds......they made me have no sex drive, I took myself off. Then they gave me xxanax and all the crazy people drugs and they made me even crazier. I got off all that and have just been living life day to day. Recently I read that vitamin B6 can help you with thyroid problems and give you more energy. I have been taking it for a week. I have felt so good, like a new person. I did notice that all of a sudden I had weakness in my knees and legs. I have been so full of energy I have been cleaning my house spotless for a week. A dog was barking at my door last night and I got so mad at that dog about to wake the babies that I took off running after him, my legs didnt move with me....I fell flat on my face....why is this? Why are my legs giving out. The only other problem was today I had nausea for no reason. I did take the B6 with only two bites of eggs and two bites of sausage. You are supposed to take it with food, this may be why. What is causing this weakness though? I feel so great, I am full of energy, cleaning, taking care of my kids, and best of all not yelling and fighting with my husband all day. I am a normal person now! I just wonder if there is something else I could take for the weakness in the legs and knees. Just wanted to share this with you. I almost had the surgery and it was scary. I still remember my mom screaming "DIVING INTERVENTION" as I was being rolled from the surgery room. I was begging the nurses for food before the surgery and when I came back up there they told me I told you that you would be back soon "divine intervention god is watching out for you". That was weird, two people said the same thing? Good Luck!
    standardfamily 3 Replies
    • August 15, 2008
    • 11:27 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.